SPOTLIGHT: Problems with Zantac, Tagamet?

 
Post-marketing studies can be dangerous: New research published in this month's Journal of the American Geriatrics Society shows that histamine-2 blockers such as Zantac and Tagamet may cause cognitive decline. The five-year study found that 34 percent of participants who used H2 blockers regularly showed a decline in mention functions such as language, memory, and reasoning. The study population was limited to African-Americans 65 and older, so there's hope the results won't be duplicated in other age and ethnic groups. We'll see in a few years; these researchers plan to go back to the drawing board to study just that. Report 

Suggested Articles

Post-Tesaro buyout, don’t expect GlaxoSmithKline to spring for more commercial-stage oncology products anytime soon.

Already a fast-growing blockbuster, Novo Nordisk's injectable Ozempic won a major heart-helping FDA nod that could bode well for its oral sibling.

Bayer's new Vitrakvi for tumors with NTRK gene fusions is meeting skepticism in England and Germany, where cost watchdogs on Friday rejected it.